Oklahoma, 2007

Funnel Clouds in Oklahoma, March 26, 2007

March 26, 2007 · NWS OUN · 2 events in 1 county or zone

Showers and very isolated thunderstorms moved through Oklahoma during the day on the 26th. Very low cloud bases and sufficient wind shear created areas of weak rotation.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Showers and very isolated thunderstorms moved through Oklahoma during the day on the 26th. Very low cloud bases and sufficient wind shear created areas of weak rotation. Brief funnel clouds formed east of Enid, although there was no confirmation of any touching the ground.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 26, 2:50 PM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Mar 26, 2:50 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT MON MAR 26 2007

.DISCUSSION...
MOISTURE CONTINUES TO FLOW NORTH AHEAD OF AN UPPER-LEVEL LOW NOW
CENTERED NEAR MIDLAND TEXAS. ALTHOUGH RAIN WILL FALL OVER MOST OF
OUR FORECAST AREA TONIGHT... THE HEAVIEST RAIN SHOULD BE OVER OUR
SOUTHEAST COUNTIES. RAIN WILL SLOWLY DIMINISH THROUGH TOMORROW
AFTERNOON AS THE SYSTEM CONTINUES TO DRIFT NORTHEAST AND WEAKEN.
WE DID CONSIDER A FLOOD WATCH FOR TONIGHT... BUT THE CURRENT
EXPECTATION IS THAT THE RAINFALL WILL NOT BE SUFFICIENTLY HEAVY TO
WARRANT ONE.

AFTER A BRIEF RESPITE ON TUESDAY NIGHT AND WEDNESDAY MORNING...
RAIN IS EXPECTED TO DEVELOP AGAIN WEDNESDAY AFTERNOON OR EARLY
EVENING. THIS TIME... THE RAIN WILL PROBABLY BE IN THE FORM OF
STRONG TO SEVERE THUNDERSTORMS... ESPECIALLY OVER WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS. THE STORMS SHOULD ADVANCE EAST DURING THE
EVENING AND OVERNIGHT... THEN TURN MORE INTO A HEAVY RAIN EVENT
AGAIN BY EARLY THURSDAY.

AFTER THURSDAY... THINGS BECOME REALLY COMPLICATED. MODELS ARE IN
POOR AGREEMENT BOTH WITH THEMSELVES AND WITH EACH OTHER. SINCE THE
ECMWF WAS THE MEDIUM-RANGE MODEL OF CHOICE... OUR FORECAST IS
BASED MOST HEAVILY ON IT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  58  74  60  79 /  80  50  10  30
HOBART OK         57  75  59  79 /  50  30  10  30
WICHITA FALLS TX  58  77  60  82 /  70  30  10  30
GAGE OK           54  77  56  78 /  40  30  10  20
PONCA CITY OK     59  73  61  80 /  80  60  10  30
DURANT OK         60  74  63  80 /  90  60  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

32/23
Hazardous weather outlook, Mar 26, 10:55 AM CST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT MON MAR 26 2007

OKZ004>048-050>052-TXZ083>090-271200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT MON MAR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE THROUGH THIS
AFTERNOON AND TONIGHT ACROSS OKLAHOMA AND WESTERN NORTH TEXAS. THIS
ACTIVITY IS OCCURRING RESPONSE TO AN UPPER LEVEL STORM SYSTEM THAT
WILL CONTINUE MOVING NORTHEAST ACROSS TEXAS THROUGH TONIGHT.
ALTHOUGH THE MOISTURE HAS BEEN INCREASING OVER THE REGION... THE
INSTABILITY WILL REMAIN LOW AND SEVERE WEATHER IS NOT EXPECTED.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY MAR 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
RAIN AND ISOLATED THUNDERSTORMS WILL LINGER INTO TUESDAY MORNING
BEFORE THE STORM SYSTEM MOVES TO THE EAST AND NORTHEAST OF THE AREA.
A MORE SIGNIFICANT STORM SYSTEM WILL THEN MOVE INTO THE PLAINS LATER
THIS WEEK. THUNDERSTORM CHANCES WILL INCREASE OVER THE AREA
WEDNESDAY THROUGH THURSDAY NIGHT WITH SEVERE WEATHER  POSSIBLE
WEDNESDAY AND THURSDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY MORNING.

CJS

The radar

The Vance AFB radar (KVNX), 56 km away, was scanning. The volume nearest the first event began at 22:03 UTC.

Open the radar archive at this moment

Event by event

2 funnel cloud. Local standard time, as filed.

Funnel Cloud, Garfield

When
March 26, 4:01 PM CST
Where
Garfield County, 3 mi SE of (Wdg) Woodring Arpt
Reported by
Airplane Pilot
Coordinates
36.349, -97.742

Funnel Cloud, Garfield

When
March 26, 4:18 PM CST
Where
Garfield County, 2 mi NE of Enid
Reported by
Trained Spotter
Coordinates
36.420, -97.845

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23544, 23545.